Columbia County Department of Health has been notified of a spike in overdoses among Columbia County residents due to opioids in the past week. Oxycodone has been identified as an opioid correlated to the spike. Individuals who are using drugs that are not prescribed to them may not know what drugs are in a substance and in what quantity.
Columbia County residents can take important steps to reduce their risk of an opioid related overdose. Naloxone is a medication that can reverse an opioid overdose and can be given as a nasal spray (NARCAN®). NARCAN® Nasal Spray is available at no cost to the individual at Columbia County Department of Health by walk-in or calling (608) 742-9751. Individuals can also receive NARCAN® Nasal Spray for free from Prevention and Response Columbia County (PARCC). Friends and family play a critical role in recognizing the signs of overdose, calling 911 immediately, and administering naloxone. Naloxone is safe to give and will not harm someone who is not having an opioid overdose. You can find additional locations where you can request naloxone, by visiting dhs.wisconsin.gov/opioids/safer-use.htm.